Panic/Anxiety Attack?

Discussion in 'Fibromyalgia Main Forum' started by twerp, Apr 12, 2006.

  1. twerp

    twerp New Member

    Hi all, Experienced some new symptoms last night and was looking for some ideas as to what may have been happening.

    I became to feel as if I could not breathe, and then as if I could not swallow. I could breathe, but it seemed to be an effort, and I could swallow water. At the same time, my hands and my arms up to the elbow became numb and tingly - like when they "go to sleep".

    Also felt a sort of fullness or tightness through the chest area, but no pain.

    I took 1/4 tablet of Klonopin, which usually makes me feel better. This time, it did not seem to work.

    It was pretty scary; considered calling 911 there for a bit...but eventually the symptoms subsided.

    Any thoughts? I've never had a panic attack before, but, if you have, does this sound like one?

    Hugs,

    Twerp
  2. MamaR

    MamaR New Member

    This sounds too familiar to me! I had exact symptoms that you described. I had anxiety attacks...but the klonopin works for me....but I was taking .05 mg.

    I had a new doc to switch me to ambien once... and I went into a a panic attack after two nights. I went to my regular family doc. He walked in the room and immediately asked me if I had any klonopin left. I looked in purse, and by chance had a few left from old script that he had prescribed for me.
    He said to take it, put my head back, and after about 10 minutes I could feel the effects. Just simply relaxed....with no other effects! I am scared now to be without it. But, I am only taking .05 mg at bedtime now....but been so long since I had an attack.

    Could your doseage be too low...you think?

    But, Stormy is SO right...don't ignore it....go to doc if the klonopin doesn't work!


    Mari
    [This Message was Edited on 04/12/2006]
  3. ellikers

    ellikers New Member

    Panic attacks come in many different forms, what you described could be a panic attack, or it could be symptoms of something else that may be serious. You need to check it out with a doctor ASAP.
  4. twerp

    twerp New Member

    I'll be calling my Dr.

    Hugs to All,
    Twerp
  5. NyroFan

    NyroFan New Member

    Twerp:

    Might be time for an EKG or stress test, more Klonopin (with your doctor's permission), or maybe you need some more rest. I would cover all of the bases with an experience like that.

    nyrofan
  6. twerp

    twerp New Member

    And, again, to everyone who responded.

    I have an appt with my Dr (actually one of his PAs) Friday. Will update after that visit.

    Hugs,
    Twerp